Alert archive / Minnesota / Flash Flood Warnings in 2008

Flash Flood Warning 10, NWS La Crosse, WI

June 7, 2008Fillmore County, Houston County, Minnesota; Howard County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 7, 2008, 6:18 PM CDT for Fillmore County, Houston County, Minnesota; Howard County, Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 6:18 PM CDT (23:18 UTC)
Expired
Jun 7, 2008, 11:55 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Howard County, IA, Fillmore County, MN, Houston County, MN

The radar

The La Crosse radar (KARX), 84 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:51 PM CDTFLOODGranger, MNWATER OVER HIGHWAY 30 FROM TRIBUTARIES TO UPPER IOWA RIVER
Jun 7, 7:51 PM CDTFLOODGranger, MNWATER OVER HIGHWAY 30 FROM TRIBUTARIES TO UPPER IOWA RIVER
Jun 7, 7:51 PM CDTFLOODMabel, MNWATER OVER HIGHWAY 44 FROM RICEFORD CREEK
Jun 7, 7:51 PM CDTFLOODMabel, MNWATER OVER HIGHWAY 44 FROM RICEFORD CREEK
Jun 7, 8:12 PM CDTFLOOD1 N Mabel, MNLARGE AMOUNT OF WATER OVER HIGHWAY 43 FROM A TRIBUTARY TO RICEFORD CREEK
Jun 7, 8:12 PM CDTFLOOD1 N Mabel, MNLARGE AMOUNT OF WATER OVER HIGHWAY 43 FROM A TRIBUTARY TO RICEFORD CREEK
Jun 7, 8:12 PM CDTFLOOD1 W Mabel, MNTRIBUTARY TO RICEFORD CREEK FLOODING OVER HIGHWAY 44
Jun 7, 8:12 PM CDTFLOOD1 W Mabel, MNTRIBUTARY TO RICEFORD CREEK FLOODING OVER HIGHWAY 44
Jun 7, 9:21 PM CDTFLOOD2 S Chester, IAWATER OVER ROADS FROM 3SW OF CHESTER TO 2S OF CHESTER. FLOODED ROADS INCLUDE 50TH AND FIR AVE...75TH AND FIR...40TH STREET 2S OF CHESTER...AND 50TH AND DALE. FLOODING FROM BEAVER CREEK...TRIBUTARIES TO CRANE CREEK...AND STAFF CREEK.
Jun 7, 9:21 PM CDTFLOOD2 S Chester, IAWATER OVER ROADS FROM 3SW OF CHESTER TO 2S OF CHESTER. FLOODED ROADS INCLUDE 50TH AND FIR AVE...75TH AND FIR...40TH STREET 2S OF CHESTER...AND 50TH AND DALE. FLOODING FROM BEAVER CREEK...TRIBUTARIES TO CRANE CREEK...AND STAFF CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 072319
FFWARX
IAC089-MNC045-055-080515-
/O.NEW.KARX.FF.W.0010.080607T2318Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
618 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWARD COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF CRESCO...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  THIS INCLUDES THE CITY OF PRESTON...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  THIS INCLUDES THE CITIES OF...LA CRESCENT...CALEDONIA...

* UNTIL 1215 AM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA. TRAINING 
  OF STORMS WILL BRING A QUICK 1 TO 3 INCHES OF RAIN THROUGH THE     
  EARLY EVENING HOURS...AND FLASH FLOODING COULD RESULT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIME
  SPRINGS...WYKOFF...SPRING VALLEY...SPRING GROVE...MABEL...
  LANESBORO...HOUSTON...HOKAH...HARMONY...FOUNTAIN...CANTON AND
  BROWNSVILLE

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4350 9256 4350 9245 4372 9245 4384 9128
      4351 9123 4350 9208 4322 9209 4322 9255
TIME...MOT...LOC 2318Z 180DEG 0KT 4343 9241

$$

BINAU
4 follow-up statements
000 
WGUS73 KARX 080022
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
720 PM CDT SAT JUN 7 2008

IAC089-MNC045-055-080515-
/O.CON.KARX.FF.W.0010.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD IA-HOUSTON MN-FILLMORE MN-
720 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
FILLMORE...HOUSTON AND HOWARD COUNTIES...

AT 718 PM CDT...RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL 
RAINFALL STILL SINKING SLOWLY SOUTH ACROSS HOWARD...FILLMORE...AND 
HOUSTON COUNTIES.

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED 
AREA. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN SO FAR...WITH THE 
POTENTIAL FOR AN ADDITIONAL 1 TO 2 INCHES BEFORE THE HEAVIER RAINS 
SINK SOUTH OF THE AREA. LOCATIONS WITH THE GREATEST RISK OF FLASH 
FLOODING INCLUDE CRESCO...CALEDONIA...RICEVILLE...AND LIME SPRINGS.

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4350 9256 4350 9245 4372 9245 4384 9128
      4351 9124 4350 9208 4322 9209 4322 9255
TIME...MOT...LOC 0020Z 180DEG 0KT 4343 9241

$$

BINAU
000 
WGUS73 KARX 080101
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
759 PM CDT SAT JUN 7 2008

IAC089-MNC045-055-080515-
/O.CON.KARX.FF.W.0010.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD IA-HOUSTON MN-FILLMORE MN-
759 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
FILLMORE...HOUSTON AND HOWARD COUNTIES...

AT 754 PM CDT...A FLASH FLOODING WAS REPORTED OVER THE WARNED AREA. 
WATER WAS RUNNING OVER HIGHWAY 30 FROM TRIBUTARIES TO THE UPPER IOWA 
RIVER. 

WATER WAS ALSO OVER HIGHWAY 44 FROM RICEFORD CREEK.

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL...RESULTING IN 
DANGEROUS FLASH FLOODING ACROSS THE WARNED AREA. THE GREATEST THREAT 
AREAS ARE ACROSS HOWARD INTO SOUTHERN FILLMORE AND SOUTHERN HOUSTON 
COUNTIES. 

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4350 9256 4350 9245 4372 9245 4384 9128
      4351 9124 4350 9208 4322 9209 4322 9255
TIME...MOT...LOC 0059Z 180DEG 0KT 4343 9241

$$

BINAU
000 
WGUS73 KARX 080234
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT SAT JUN 7 2008

IAC089-MNC045-055-080515-
/O.CON.KARX.FF.W.0010.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD IA-HOUSTON MN-FILLMORE MN-
930 PM CDT SAT JUN 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
FILLMORE...HOUSTON AND HOWARD COUNTIES...

AT 926 PM CDT...THE HEAVIEST RAIN HAS SHIFTED SOUTH OF THE AREA. 
HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS 
EVENING...ALTHOUGH ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN ONE 
HALF INCH. SPOTTERS IN HOWARD COUNTY REPORT WATER OVER ROADS NEAR 
CHESTER. AND FLOODING CONTINUES FROM BEAVER CREEK TRIBUTARIES TO 
CRANE CREEK AND STAFF CREEK. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIME
SPRINGS...WYKOFF...SPRING VALLEY...SPRING GROVE...PRESTON...MABEL...
LANESBORO...LA CRESCENT...HOUSTON...HOKAH...HARMONY...FOUNTAIN...
CANTON...CALEDONIA AND BROWNSVILLE

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4350 9256 4350 9245 4372 9245 4384 9128
      4351 9124 4350 9208 4322 9209 4322 9255
TIME...MOT...LOC 0230Z 180DEG 0KT 4343 9241

$$

RABERDING
000 
WGUS73 KARX 080455
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 PM CDT SAT JUN 7 2008

IAC089-MNC045-055-080502-
/O.CAN.KARX.FF.W.0010.000000T0000Z-080608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD IA-HOUSTON MN-FILLMORE MN-
1152 PM CDT SAT JUN 7 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FILLMORE AND 
HOUSTON COUNTIES...

...A FLOOD WARNING REMAINS IN EFFECT FOR HOWARD COUNTY...AS WAS 
ISSUED AT 1146 PM. 

ACROSS HOUSTON AND FILLMORE COUNTIES IN MINNESOTA...CALLS TO LAW 
ENFORCEMENT OFFICIALS INDICATE THAT THE FLASH FLOODING PROBLEMS FROM 
EARLIER THIS EVENING HAVE DIMINISHED...WITH MUCH OF THE WATER 
RECEDING.  THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED 
ACROSS THAT AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED THERE. 

A FLOOD WARNING REMAINS IN EFFECT FOR HOWARD COUNTY.

BE WARY FOR ROAD WASHOUTS OR MUD SLIDES WHICH MAY HAVE OCCURRED.  
USE CAUTION...AS IT IS DIFFICULT TO SEE FLOOD DANGERS AT NIGHT. 

LAT...LON 4350 9256 4350 9245 4372 9245 4384 9128
      4351 9124 4350 9208 4322 9209 4322 9255
TIME...MOT...LOC 0452Z 180DEG 0KT 4343 9241

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 1:40 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 7, 1:40 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.

AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.

ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.

ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.

STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.

&&

.AVIATION...

STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.
&&

SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAU
Hazardous weather outlook, Jun 7, 4:34 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT SAT JUN 7 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
434 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND
PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE
TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY.
VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM.

THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT
MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM.

THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND
SOUTH OF INTERSTATE 90 WELL INTO THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN
TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF
RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN
AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON
SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME FLOODING PROBLEMS.

ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL
KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST
IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES
ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM
CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN
ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT
COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS
REPORTS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jun 7, 5:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             BRISTOL                 43.55N 92.18W
06/07/2008  E1.75 INCH       FILLMORE           MN   FIRE DEPT/RESCUE

0500 PM     TSTM WND DMG     2 NW MONEY CREEK        43.84N 91.64W
06/07/2008                   HOUSTON            MN   LAW ENFORCEMENT

            SHED DAMAGED BUT THEY DID NOT SEE A TORNADO. COULD BE
            STRAIGHT LINE WIND.

&&

SHEA
Local storm report, Jun 7, 5:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             PRESTON                 43.67N 92.08W
06/07/2008  E1.00 INCH       FILLMORE           MN   TRAINED SPOTTER

&&

MW
Local storm report, Jun 7, 5:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CHERRY GROVE            43.58N 92.28W
06/07/2008  E0.88 INCH       FILLMORE           MN   PUBLIC

&&

SHEA
Local storm report, Jun 7, 6:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FLOOD            LEON                    43.88N 90.83W
06/07/2008                   MONROE             WI   TRAINED SPOTTER

            WATER OVER HIGHWAY 27 AT JACKPOT AVE

&&

MW
Local storm report, Jun 7, 6:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          4 S VIROQUA             43.50N 90.89W
06/07/2008                   VERNON             WI   PUBLIC

            WEAK TORNADO BRIEFLY TOUCHED DOWN NEAR HIGHWAY T SOUTH OF
            VIROQUA

&&

MW
Local storm report, Jun 7, 6:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
618 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLOOD            2 S SPARTA              43.91N 90.81W
06/07/2008                   MONROE             WI   TRAINED SPOTTER

            PONDING OF WATER REPORTED AGAIN JUST SOUTH OF SPARTA
            ABOUT 1 MILE SOUTH OF INTERSTATE 90.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:02 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more44 hr
Jun 7, 8:47 AM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted43 min
Jun 7, 8:55 AM CDTSevere Thunderstorm WarningARXWabasha50 min
Jun 7, 3:33 PM CDTTornado WarningARXFillmore, Mower, Olmsted42 min
Jun 7, 3:37 PM CDTTornado WarningARXMower38 min
Jun 7, 4:16 PM CDTTornado WarningARXFillmore, Mower45 min
Jun 7, 4:26 PM CDTAreal Flood AdvisoryARXWinona3 hr
Jun 7, 4:35 PM CDTTornado WarningARXMower40 min
Jun 7, 4:58 PM CDTFlash Flood WarningARXWinona3 hr
Jun 7, 5:13 PM CDTTornado WarningARXFillmore, Mower62 min
Jun 7, 5:16 PM CDTFlash Flood WarningARXMower4 hr
Jun 7, 6:05 PM CDTSevere Thunderstorm WarningARXFillmore, Houston55 min
Jun 7, 12:52 PM CDTTornado WarningARXClayton23 min
Jun 7, 1:17 PM CDTTornado WarningARXAllamakee, Clayton43 min
Jun 7, 2:49 PM CDTTornado WarningARXChickasaw26 min
Jun 7, 3:35 PM CDTTornado WarningARXChickasaw, Howard40 min
Jun 7, 3:41 PM CDTTornado WarningARXChickasaw, Floyd34 min
Jun 7, 5:22 PM CDTTornado WarningARXMitchell38 min
Jun 7, 6:00 PM CDTSevere Thunderstorm WarningARXMitchell30 min
Jun 7, 6:03 PM CDTFlash Flood WarningARXMitchell6 hr
Jun 7, 6:21 PM CDTSevere Thunderstorm WarningARXHoward54 min

Nearby

Flash Flood Warnings in Minnesota, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.